Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Dec 15, 2022, 10:56 AM EST for Hernando County, Pasco County, Sumter County, Florida. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 15, 2022, 10:56 AM EST (15:56 UTC)
- Expired
- Dec 15, 2022, 11:18 AM EST
- In force
- 22 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hernando County, FL, Pasco County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 11:15 AM EST | TSTM WND DMG | 6 Ene Masaryktown, FL | REPORT OF A POLE BARN DESTROYED, ROOF DAMAGE TO A HOUSE, AND A FEW LARGE OAK TREES SNAPPED AT THE BASE VICINITY AYERS ROAD AND CULBREATH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 15, 8:01 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 3.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
105
WFUS52 KTBW 151556
TORTBW
FLC053-101-119-151630-
/O.NEW.KTBW.TO.W.0026.221215T1556Z-221215T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
1056 AM EST Thu Dec 15 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
West central Sumter County in central Florida...
Northeastern Pasco County in west central Florida...
Southeastern Hernando County in west central Florida...
* Until 1130 AM EST.
* At 1055 AM EST, a severe thunderstorm capable of producing a
tornado was located near Hernando County Airport, or near
Brooksville, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hill n Dale around 1110 AM EST.
Other locations impacted by this tornadic thunderstorm include Ridge
Manor, Spring Lake and Croom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2841 8241 2846 8245 2863 8220 2851 8211
TIME...MOT...LOC 1555Z 241DEG 29KT 2846 8239
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBW1 follow-up statement
600
WWUS52 KTBW 151618
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1118 AM EST Thu Dec 15 2022
FLC053-101-119-151627-
/O.CAN.KTBW.TO.W.0026.000000T0000Z-221215T1630Z/
Sumter FL-Pasco FL-Hernando FL-
1118 AM EST Thu Dec 15 2022
...THE TORNADO WARNING FOR WEST CENTRAL SUMTER...NORTHEASTERN PASCO
AND SOUTHEASTERN HERNANDO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 400 PM EST for central and
west central Florida.
LAT...LON 2841 8241 2846 8245 2863 8220 2851 8211
TIME...MOT...LOC 1616Z 241DEG 29KT 2855 8221
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Dec 15, 9:01 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 15, 9:01 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
901 AM EST Thu Dec 15 2022
...New UPDATE, AVIATION, MARINE...
.UPDATE...
Issued at 858 AM EST Thu Dec 15 2022
Showers and storms are currently pushing through the eastern gulf
waters and nature coast. The latest radar is showing heavy
downpours, frequent lightning as well as gusty winds and water
spouts over the waters as the squall line pushes close to the
coastline. A Tornado Watch has been issued for the eastern gulf
waters and from Charlotte County northward through 4 pm this
afternoon. The latest HRRR guidance shows the main line of showers
and storms pushing through Tampa Bay from 11 am - 3 pm and then
pushing through SW Florida between 3 pm - 7 pm. Showers and storms
should taper off late this evening into the overnight hours with
partly cloudy skies and rain-free conditions expected on Friday.
&&
.AVIATION...
(12Z TAFS)
Issued at 858 AM EST Thu Dec 15 2022
A strong cold front is pushing closer to west central and southwest
Florida this morning. Clouds will start to increase across the
northern terminals after 12z, with some pre-line storms possible
starting 15-18z and the main line generally between 18-23z. Some
lingering showers possible behind it through around 00z with winds
veering from the south to the W/NW through the period as the front
pushes south through the area. VFR conditions return overnight and
continue through Friday morning.
&&
.MARINE...
Issued at 858 AM EST Thu Dec 15 2022
A SCA remains in effect this morning through 1 pm for the northern
and central waters with winds from the south around 20 knots and
seas around 7 feet in place. SCEC remains for Tampa Bay and the
southern waters including Charlotte Harbor as winds there are in the
15 to 20 knot range with seas 4-5 feet this morning. Showers and
storms will move through the waters today ahead of a cold front.
Winds shift to the north behind the front and subside on Friday.
Winds will then continue from the N/NE through the rest of the
period with another round of showers and storms possible Saturday
into Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 56 69 51 / 90 10 0 0
FMY 81 64 75 57 / 70 50 0 10
GIF 79 55 71 50 / 80 10 0 0
SRQ 80 58 72 52 / 90 20 0 10
BKV 78 48 69 40 / 90 10 0 0
SPG 77 59 68 55 / 90 10 0 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory until 1 PM EST this afternoon for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...Wynn
DECISION SUPPORT...Noah
UPPER AIR...DelermeHazardous weather outlook, Dec 15, 5:36 AM EST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 536 AM EST Thu Dec 15 2022 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-239- 242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-873-876- 161045- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco-Coastal Hillsborough- Coastal Manatee-Coastal Sarasota-Coastal Charlotte-Coastal Lee- Inland Levy-Inland Citrus-Inland Hernando-Inland Pasco- Inland Hillsborough-Inland Manatee-Inland Sarasota-Inland Charlotte- Inland Lee-Tampa Bay waters-Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 536 AM EST Thu Dec 15 2022 This Hazardous Weather Outlook is for southwest Florida, west central Florida and Gulf of Mexico. .DAY ONE...Today and tonight. Showers and thunderstorms will move southeast through the Nature Coast this morning, the Tampa Bay area during the late morning and early afternoon, and southwest Florida this afternoon and evening. Some strong or severe thunderstorms are possible, with damaging winds gusts, isolated tornados and water spouts, small hail, isolated flooding, and frequent lightning possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Dec 15, 8:52 AM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
852 AM EST Thu Dec 15 2022
FLZ239-151415-
Inland Levy FL-
852 AM EST Thu Dec 15 2022
...A strong thunderstorm will impact portions of northeastern Levy
County through 915 AM EST...
At 852 AM EST, Doppler radar was tracking a strong thunderstorm over
Williston Highlands, or 7 miles southwest of Williston, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Williston, Bronson, Williston Highlands, East Bronson, Williston
Municipal Airport, Otter Creek and Lebanon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EST for northern
Florida.
&&
LAT...LON 2948 8241 2922 8240 2922 8253 2917 8254
2913 8268 2916 8268 2923 8274 2941 8283
2948 8251 2948 8250 2949 8249
TIME...MOT...LOC 1352Z 246DEG 41KT 2930 8256
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWSpecial weather statement, Dec 15, 9:50 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
950 AM EST Thu Dec 15 2022
FLZ043-139-142-148-149-239-242-248-249-151545-
Coastal Citrus FL-Inland Pasco FL-Inland Hernando FL-
Coastal Hernando FL-Inland Citrus FL-Sumter FL-Coastal Levy FL-
Inland Levy FL-Coastal Pasco FL-
950 AM EST Thu Dec 15 2022
...Strong thunderstorms will impact portions of Citrus, Sumter,
Pasco, Hernando and Levy Counties through 1045 AM EST...
At 950 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Fowlers Bluff to near Crystal
River Airport to near Jasmine Estates. Movement was northeast at 40
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Spring Hill, New Port Richey, Zephyrhills, Brooksville, Inverness,
Wildwood, Dade City, Williston, Bushnell, Chiefland, Bronson, Hudson,
Beverly Hills, Homosassa Springs, Holiday, St. Leo, Weeki Wachee,
East Bronson, New Port Richey East and South Brooksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 400 PM EST for northern,
central and west central Florida.
&&
LAT...LON 2954 8256 2948 8255 2948 8241 2922 8240
2921 8254 2904 8253 2905 8246 2896 8231
2896 8196 2831 8196 2831 8206 2826 8211
2817 8211 2819 8281 2846 8274 2878 8271
2910 8289 2908 8302 2920 8314 2958 8280
TIME...MOT...LOC 1450Z 229DEG 35KT 2924 8300 2885 8263 2829 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TBWLocal storm report, Dec 15, 10:56 AM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1056 AM EST THU DEC 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 AM TSTM WND GST 6 E SAINT PETERSBURG 27.77N 82.57W
12/15/2022 M40 MPH GMZ830 FL MESONET
MESONET STATION XTAM TAMPA BAY CUT J.
&&
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:17 AM EST | Special Marine Warning | TBW | 88 min | |
| Dec 15, 6:51 AM EST | Special Marine Warning | TBW | 24 min | |
| Dec 15, 7:08 AM EST | Special Marine Warning | TBW | 52 min | |
| Dec 15, 8:23 AM EST | Special Marine Warning | TBW | 37 min | |
| Dec 15, 8:52 AM EST | Special Weather Statement | TBW | Levy | 23 min |
| Dec 15, 9:17 AM EST | Special Marine Warning | TBW | 28 min | |
| Dec 15, 9:30 AM EST | Special Marine Warning | TBW | 30 min | |
| Dec 15, 9:50 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Levy, Pasco, Sumter | 55 min |
| Dec 15, 9:59 AM EST | Special Marine Warning | TBW | 61 min | |
| Dec 15, 10:08 AM EST | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 37 min |
| Dec 15, 10:40 AM EST | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Pinellas, Sumter | 50 min |
| Dec 15, 11:02 AM EST | Special Marine Warning | TBW | 58 min | |
| Dec 15, 11:30 AM EST | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 60 min |
| Dec 15, 11:57 AM EST | Special Marine Warning | TBW | 63 min | |
| Dec 15, 12:09 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 21 min |
| Dec 15, 12:29 PM EST | Special Weather Statement | TBW | Hillsborough | 61 min |
| Dec 15, 12:54 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee | 36 min |
| Dec 15, 1:31 PM EST | Special Weather Statement | TBW | Manatee, Polk, Sarasota | 59 min |
| Dec 15, 2:30 PM EST | Special Weather Statement | TBW | DeSoto, Hardee, Sarasota | 60 min |
| Dec 15, 3:31 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands | 59 min |
| Dec 15, 4:42 PM EST | Special Weather Statement | TBW | Highlands | 48 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.